Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 59, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 12, 2014, 4:07 AM CDT. It took effect at Oct 12, 2014, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2014, 4:07 AM CDT (09:07 UTC)
- In effect from
- Oct 12, 2014, 10:00 AM CDT
- Expired
- Oct 12, 2014, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
907 WHUS73 KGRB 120907 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 407 AM CDT SUN OCT 12 2014 ...INCREASING SOUTH WINDS AND BUILDING WAVES EXPECTED ON LAKE MICHIGAN TODAY... .INCREASING SOUTH WINDS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FT DURING THE DAY. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. WINDS AND WAVES ARE EXPECTED TO SUBSIDE BY EVENING. LMZ541>543-121715- /O.NEW.KGRB.SC.Y.0059.141012T1500Z-141013T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 407 AM CDT SUN OCT 12 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * SOUTH WINDS WILL INCREASE TO 15 TO 20 KTS...WITH A FEW GUSTS AROUND 25 KTS POSSIBLE. * WAVES WILL BUILD TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
2 follow-up statements
129 WHUS73 KGRB 121500 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1000 AM CDT SUN OCT 12 2014 ...INCREASING SOUTH WINDS AND BUILDING WAVES EXPECTED ON LAKE MICHIGAN TODAY... .INCREASING SOUTH WINDS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FT DURING THE DAY. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. WINDS AND WAVES ARE EXPECTED TO SUBSIDE BY EVENING. LMZ541>543-122300- /O.CON.KGRB.SC.Y.0059.000000T0000Z-141013T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1000 AM CDT SUN OCT 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * SOUTH WINDS WILL INCREASE TO 15 TO 20 KTS...WITH A FEW GUSTS AROUND 25 KTS POSSIBLE. * WAVES WILL BUILD TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
649 WHUS73 KGRB 122041 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 341 PM CDT SUN OCT 12 2014 ...SOUTH WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ON LAKE MICHIGAN TODAY... .SOUTH WINDS HAVE CAUSED WAVES TO BUILD TO 3 TO 5 FT DURING THE DAY. THIS CREATES HAZARDOUS CONDITIONS FOR SMALL CRAFT. WINDS AND WAVES WILL SUBSIDE LATE THIS AFTERNOON INTO THIS EVENING. LMZ541>543-130000- /O.CON.KGRB.SC.Y.0059.000000T0000Z-141013T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 341 PM CDT SUN OCT 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * SOUTH WINDS WILL INCREASE TO 10 TO 20 KTS...WITH A FEW GUSTS AROUND 25 KTS POSSIBLE. * WAVES 3 TO 5 FT...SUBSIDING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 3:37 AM CDT, 30 minutes earlier.
Area forecast discussion, Oct 12, 3:37 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 337 AM CDT SUN OCT 12 2014 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND MONDAY ISSUED AT 337 AM CDT SUN OCT 12 2014 PCPN TRENDS ARE THE MAIN FCST CONCERN. HIGH PRESSURE HAD SHIFTED EAST OF THE REGION...CAUSING RETURN FLOW TO INCREASE EARLY THIS MORNING. SKIES WERE CLEAR ACROSS WI...BUT SATL SHOWED CLOUDS EXPANDING NORTHWARD THROUGH MISSOURI. AN UPPER LEVEL RIDGE WAS EDGING EAST OF WI AS A TROF APPROACHED FROM THE NORTHERN PLAINS. WEAK S/W ENERGY IS EXPECTED TRACK WEST OF GRB CWA THIS AFTERNOON... BUT WEAK WAA WILL OCCUR THROUGHOUT THE DAY. RH TIMESECTIONS SHOW MOISTURE INCREASING OVER THE SOUTHWEST PORTION OF THE FORECAST AREA LATE IN THE DAY...SO WILL HAVE THICKENING CLOUDS AND A SMALL CHANCE OF LIGHT RAIN IN CENTRAL WI AND THE SOUTHERN FOX VALLEY DURING THE LATE AFTERNOON. HIGH TEMPERATURES SHOULD REACH THE UPPER 50S AND LOWER 60S MOST AREAS...WITH MIDDLE 50S NEAR THE LAKESHORE. A WEAK S/W TROF WILL MOVE THROUGH C/NE WI TONIGHT...AS WEAK WAA CONTINUES. WEAK FORCING AND DEEPENING MOISTURE SHOULD BE SUFFICIENT FOR A CHANCE OF RAIN TONIGHT INTO MONDAY MORNING. A STEADIER RAIN IS EXPECTED TO ARRIVE LATE MONDAY AFTERNOON...AS UPPER LEVEL DIVERGENCE STRENGTHENS IN THE RRQ OF A 120 KT JET STREAK...AND DEEP FRONTOGENETIC FORCING DEVELOPS. WILL HAVE LIKELY POPS NE... AND CATEGORICAL POPS SW...BY LATE AFTERNOON. LOWS TONIGHT SHOULD BE IN THE 40S...WITH HIGHS ON MONDAY IN THE MIDDLE 50S TO LOWER 60S. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY ISSUED AT 337 AM CDT SUN OCT 12 2014 TIMING THE DEPARTURE OF PRECIPITATION ASSOCIATED WITH AN APPROACHING SYSTEM IS THE MAIN CONCERN FOR THIS PART OF THE FORECAST. THE ECMWF LOOKED LIKE THE ODD MODEL OUT ON PREVIOUS SHIFTS...BUT 00Z RUNS OF OTHER MODELS WERE STARTING TO LOOK MORE LIKE THE EC. AS A RESULT OF THIS...RAIN CHANCES WILL NEED TO STAY IN THE FORECAST LONGER. PLENTY OF MOISTURE IS EXPECTED REACH THE REGION AHEAD OF A SURFACE LOW AND CLOSED 500MB CYCLONE THAT WILL BE SOUTHWEST OF WISCONSIN AT 00Z TUESDAY...BEFORE ENTERING THE REGION DURING THE MIDDLE PART OF THE WEEK. BOTH THE 00Z GFS AND EC SHOWED AN INCH OR MORE OF QPF IN EAST CENTRAL WISCONSIN 00Z TO 06Z TUESDAY...WITH AT LEAST 0.1 INCH IN NORTH CENTRAL WISCONSIN. HAVE CATEGORICAL POPS OVER ALL BUT THE EXTREME NORTHWEST PART OF THE FORECAST AREA WHERE HIGH END LIKELY POPS SHOULD BE GOOD ENOUGH. POPS BEGIN TO DECREASE ON TUESDAY NIGHT...BUT NEED TO KEEP AT LEAST CHANCE POPS GOING IN THE EAST THROUGH WEDNESDAY NIGHT WITH THE AREA REMAINING IN CYCLONIC FLOW AT THE SURFACE AND ALOFT. STILL HAVE SOME SLIGHT CHANCE POPS AT TIMES LATE IN THE WORK WEEK AND INTO THE WEEKEND...MAINLY IN NORTHERN WISCONSIN AS THE UPPER LEVEL SYSTEM DEPARTS THE REGION. MODELS SOLUTIONS DIFFERED ENOUGH BY LATE IN THE WEEK RESULTING IN LOW CONFIDENCE...SO SLIGHT CHANCE POPS FROM THE MODEL BLEND SEEMED REASONABLE. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1038 PM CDT SAT OCT 11 2014 VERY GOOD FLIGHT CONDITIONS /VFR THROUGHOUT.../ EXPECTED THE NEXT 24 HRS AS HIGH PRESSURE SLOWLY SHIFTS E OF THE RGN. WINDS TOMORROW WL BE A LITTLE STRONGER THAN TDA BUT WL NOT BE STG ENOUGH TO HAVE A MAJOR IMPACT ON AVIATION INTERESTS. SOME LGT PCPN MAY BEGIN TO OVERSPREAD THE AREA TOMORROW EVENING...BUT THE MAIN PCPN EVENT WL HOLD OFF UNTIL LATER MON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......MG AVIATION.......SKOWRONSKI
Hazardous weather outlook, Oct 12, 3:54 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 354 AM CDT SUN OCT 12 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130900- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 354 AM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-130900- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 354 AM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT INCREASING SOUTH WINDS AND HIGH WAVES ARE EXPECTED ON LAKE MICHIGAN TODAY. A SMALL CRAFT ADVISORY HAS BEEN POSTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY NORTH TO NORTHEAST WINDS AND BUILDING WAVES WILL CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT MONDAY NIGHT THROUGH TUESDAY NIGHT. TSK/MG
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.